MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70PM-JP-NA
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ht70 ventilator stopped ventilation while the patient was connected.There was no patient injury reported at the time of the event, but the information for patient intervention is unknown at this time.
 
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information as follows: it was reported that the ht70 ventilator stopped ventilation while the patient was connected.Additionally, the screen display of this unit disappeared.The patient was removed from the ventilator and was placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Additional information section b5.Section h6 evaluation code method remove b17 and add b01 result code remove c20 and add c13 conclusion code remove d15 and add d02 component code remove g07003 and add g02005 h3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that the ht70 ventilator stopped ventilation while the patient was connected.Additionally, the screen display of this unit disappeared.The device was available for evaluation.Service personnel (sp) inspected the unit and confirmed the reported issue.Replaced the ht70 plus control board to solve the issue.Additionally, the sp replaced the pump and manifold assembly due to system leak and on/off valve as the peep pressure was lower than the set pressure.Also, replaced the broken o2 sensor cable.Sp performed the two year preventive maintenance and unit passed all the required tests and calibrations successfully.The likely cause of the issue was isolated to faulty ht70 plus control board.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Section d9 was updated due to a part return section h6 evaluation codes updated die to part return and evaluation.Additional code added to result conclusion code remove d02 and add d01 component code remove g02005 and add g0201201.H3 device evaluation summary: updated to part return and evaluation.Medtronic conducted an investigation based upon all information received.It was reported that the ht70 ventilator stopped ventilation while the patient was connected.Additionally, the screen display of this unit disappeared.The device was available for evaluation.Service personnel (sp) inspected the unit and confirmed the reported issue.Replaced the ht70 plus control board to solve the issue.Additionally, the sp replaced the pump and manifold assembly due to system leak and on/off valve as the peep pressure was lower than the set pressure.Also, replaced the broken o2 sensor cable.Sp performed the two year preventive maintenance and unit passed all the required tests and calibrations successfully.One ht70 plus control board was returned for further analysis.The ht70 plus control board was installed into the test unit for functional testing and the system would not power cycle on.The control board was removed and inspected and found that the c92 capacitor contained cracks.Damaged c92 capacitor on the control board would cause the unit to shut down.If a failure of the c92 capacitor occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient.The cause of the event was isolated to a damaged c92 capacitor in control board.Analysis determined that the control board serial number was prior to the implementation of a change to address c92 failures.There is an existing previous internal investigation regarding this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer (Section G)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17504855
Report Number2023050-2023-00024
Device Sequence Number6333719
Product Code CBK
UDI-Device Identifier10884521542198
UDI-Public10884521542198
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70PM-JP-NA
Device Catalogue NumberHT70PM-JP-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer09/21/2023
Not provided
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date10/06/2023
04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown